We are 196,647 members in 81 forums discussing 144,825 topics.

Help with Abbreviations

All TopicsForum: Bone Health and Bone Loss → Topic: Rash from Prolia? Did it go away?

Topic: Rash from Prolia? Did it go away?

Forum: Bone Health and Bone Loss — Talk with others about bone density, osteopenia and osteoporosis, and ways to keep your bones strong

Posted on: Nov 12, 2017 01:53PM

tessu wrote:

My oncologist wants me on Prolia for bone thinning on Femara. My stomach probably can’t tolerate biphosphonates. I am scared of getting the ”severe rash” that is a ”rare but serious” side effect, because I have developed multiple drug allergies over the years, and got a bad rash from theFEC chemo. I’m scared because Prolia is dosed every six months, which I guess means that if you get a side effect, the SE stays for at least half a year, and that really scares me.

Has anyone on Prolia gotten a rash — and the rash went away after stopping the drug?

Be gentle with yourself. Dx 7/29/2015, IDC, Right, Grade 3, 0/9 nodes, ER+/PR-, HER2+ Surgery 8/20/2015 Mastectomy: Right Chemotherapy 9/10/2015 Taxotere (docetaxel) Targeted Therapy 9/10/2015 Herceptin (trastuzumab) Chemotherapy 11/12/2015 CEF Hormonal Therapy 12/21/2016 Femara (letrozole)
Log in to post a reply

Page 1 of 1 (2 results)

Posts 1 - 2 (2 total)

Log in to post a reply

Nov 12, 2017 11:19PM cive wrote:

I'm on "super Prolia" but it's called Xgeva.  It is the same drug as Prolia just twice the dose and more often.  This is the first time I've heard of anyone having a rash with Prolia or Xgeva, so I think it must be a fairly rare side effect.

Log in to post a reply

Nov 13, 2017 11:33AM Outfield wrote:

tessu,

I'm not sure about the frequency of "severe" rash, but skin side effects in general are easily predictable because the drug's target is also expressed in skin, not just bone. Worsening of eczema is a known side effect, and thought to be due to that.

Have you considered a parenteral bisphosphonate? Such things exist. I don't know what is approved in Finland, but an option in the USA would be ibandronate (Boniva). Prolia is the go-to drug for osteoporosis after breast cancer treatment, but part of the reason for that is that the FDA specifically approved it for that reason here.

Good luck.

Page 1 of 1 (2 results)